Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Portland, OR

August 24, 2016

NWS Portland, OR issued this red flag warning at Aug 24, 2016, 2:46 PM PDT. It took effect at Aug 25, 2016, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2016, 2:46 PM PDT (21:46 UTC)
In effect from
Aug 25, 2016, 12:00 PM PDT
Expired
Aug 25, 2016, 9:00 PM PDT
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted.

500 
WWUS86 KPQR 242146
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
246 PM PDT WED AUG 24 2016

ORZ604-250600-
/O.NEW.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
/O.CON.KPQR.FW.W.0003.000000T0000Z-160825T0300Z/
WILLAMETTE VALLEY-
246 PM PDT WED AUG 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WINDS AND LOW RH VALUES FOR THE SOUTHERN WILLAMETTE VALLEY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT THURSDAY FOR
DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR ALL OF FIRE WEATHER
ZONE OR604...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR SIGNIFICANTLY UNSTABLE CONDITIONS...WHICH IS IN
EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. HIGHEST WINDS
  WILL BE FROM ABOUT SALEM SOUTH BOTH THIS AFTERNOON AND AGAIN
  THURSDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS ABOUT 15 PERCENT.

* TEMPERATURES...AROUND 90 DEGREES IN THE RED FLAG AREA WEDNESDAY
  THEN WIDESPREAD MID TO UPPER 90S ACROSS THE ENTIRE ZONE
  THURSDAY AFTERNOON.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE
  POTENTIAL FOR RAPID SPREAD. ON THURSDAY...FIRE STARTS WILL HAVE
  THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING AND FOR PLUME
  DOMINATED GROWTH DUE TO INSTABILITY.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND
  UNSTABLE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601>603-605>608-612-WAZ601-602-604-660-250600-
/O.NEW.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
NORTH OREGON COAST-NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
EAST WILLAPA HILLS-CLARK COUNTY LOWLANDS-
EXTREME SOUTH WASHINGTON CASCADES-
246 PM PDT WED AUG 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT THURSDAY FOR
SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES OR601...
OR602...OR603...OR605...OR606...OR607...OR608...OR612...WA601...
WA602...WA604 AND WA660...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR SIGNIFICANTLY UNSTABLE CONDITIONS...WHICH IS IN
EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 601...602... 
  603...605...606...607...608 AND 612. IN WASHINGTON...FIRE 
  WEATHER ZONES 601...602...604 AND 660.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT AWAY FROM THE IMMEDIATE
  COAST.

* TEMPERATURES...PEAKING THURSDAY AFTERNOON IN THE MID TO UPPER
  90S...EXCEPT AROUND 90 DEGREES IN THE NORTH OREGON COAST RANGE
  AND CASCADE VALLEYS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
5 follow-up statements
447 
WWUS86 KPQR 250248
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
748 PM PDT WED AUG 24 2016

ORZ604-252315-
/O.EXP.KPQR.FW.W.0003.000000T0000Z-160825T0300Z/
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
WILLAMETTE VALLEY-
748 PM PDT WED AUG 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY FOR WINDS AND LOW RH VALUES FOR THE SOUTHERN WILLAMETTE
VALLEY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
WINDS AND LOW RH VALUES FOR THE SOUTHERN WILLAMETTE VALLEY...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. HIGHEST WINDS
  WILL BE FROM ABOUT SALEM SOUTH THURSDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS ABOUT 15 PERCENT.

* TEMPERATURES...MID TO UPPER 90S ACROSS THE ENTIRE ZONE THURSDAY
  AFTERNOON.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE 
  POTENTIAL FOR RAPID SPREAD. ON THURSDAY...FIRE STARTS WILL 
  HAVE THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING AND FOR 
  PLUME DOMINATED GROWTH DUE TO INSTABILITY.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601>603-605>608-612-WAZ601-602-604-660-252315-
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
NORTH OREGON COAST-NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
EAST WILLAPA HILLS-CLARK COUNTY LOWLANDS-
EXTREME SOUTH WASHINGTON CASCADES-
748 PM PDT WED AUG 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONES OR601...OR602...OR603...OR605...OR606...OR607...OR608...
OR612...WA601...WA602...WA604 AND WA660...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 601...602... 
  603...605...606...607...608 AND 612. IN WASHINGTON...FIRE 
  WEATHER ZONES 601...602...604 AND 660.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT AWAY FROM THE 
  IMMEDIATE COAST.

* TEMPERATURES...PEAKING THURSDAY AFTERNOON IN THE MID TO UPPER 
  90S...EXCEPT AROUND 90 DEGREES IN THE NORTH OREGON COAST RANGE 
  AND CASCADE VALLEYS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
904 
WWUS86 KPQR 250553
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1053 PM PDT WED AUG 24 2016

ORZ604-251400-
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
WILLAMETTE VALLEY-
1053 PM PDT WED AUG 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR ALL OF FIRE
WEATHER ZONE OR604 AND FOR WINDS AND LOW RH VALUES ACROSS SOUTHERN
604...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH...PARTICULARLY
  FROM SALEM SOUTHWARD DURING THE LATE AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...MID TO UPPER 90S.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE
  POTENTIAL FOR RAPID WIND DRIVEN SPREAD. ADDITIONALLY...FIRE
  STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING
  AND GROWTH DUE TO INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND INSTABILITY CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601>603-605>608-612-WAZ601-602-604-660-251400-
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
NORTH OREGON COAST-NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
EAST WILLAPA HILLS-CLARK COUNTY LOWLANDS-
EXTREME SOUTH WASHINGTON CASCADES-
1053 PM PDT WED AUG 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONES OR601...OR602...OR603...OR605...OR606...OR607...OR608...
OR612...WA601...WA602...WA604 AND WA660...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 601...602... 
  603...605...606...607...608 AND 612. IN WASHINGTON...FIRE 
  WEATHER ZONES 601...602...604 AND 660.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT AWAY FROM THE IMMEDIATE
  COAST.

* TEMPERATURES...IN THE MID TO UPPER 90S...EXCEPT AROUND 90
  DEGREES IN THE NORTH OREGON COAST RANGE AND CASCADE VALLEYS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG INSTABILITY AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
119 
WWUS86 KPQR 251056
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
356 AM PDT THU AUG 25 2016

ORZ604-252300-
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
WILLAMETTE VALLEY-
356 AM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR ALL OF
FIRE WEATHER ZONE OR604 AND FOR WINDS AND LOW RH VALUES ACROSS
SOUTHERN 604...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH... 
  PARTICULARLY FROM SALEM SOUTHWARD DURING THE LATE AFTERNOON 
  AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...95 TO 100.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE 
  POTENTIAL FOR RAPID WIND DRIVEN SPREAD. ADDITIONALLY...FIRE 
  STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING 
  AND GROWTH DUE TO INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND INSTABILITY CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601>603-605>608-612-WAZ601-602-604-660-252300-
/O.CON.KPQR.FW.W.0004.160825T1900Z-160826T0400Z/
NORTH OREGON COAST-NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
EAST WILLAPA HILLS-CLARK COUNTY LOWLANDS-
EXTREME SOUTH WASHINGTON CASCADES-
356 AM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONES OR601...OR602...OR603...OR605...OR606...OR607...
OR608...OR612...WA601...WA602...WA604 AND WA660...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 601...602... 
  603...605...606...607...608 AND 612. IN WASHINGTON...FIRE 
  WEATHER ZONES 601...602...604 AND 660.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT AWAY FROM THE COAST AND
  25 TO 35 PERCENT AT THE COAST.

* TEMPERATURES...90 TO 100...EXCEPT 80 TO 90 DEGREES AT THE COAST
  AND IN CASCADE VALLEYS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG INSTABILITY AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
014 
WWUS86 KPQR 252141
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
241 PM PDT THU AUG 25 2016

ORZ604-260545-
/O.NEW.KPQR.FW.W.0005.160826T1800Z-160827T0400Z/
/O.CON.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
WILLAMETTE VALLEY-
241 PM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONE OR604... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR
DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE
OR604...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS...WHICH IS
IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 90S FRIDAY AFTERNOON.

* HAINES...MID LEVEL HAINES 6 THURSDAY AND FRIDAY AFTERNOONS WITH
  DRY AND UNSTABLE CONDITIONS.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE 
  POTENTIAL FOR RAPID WIND DRIVEN SPREAD. ADDITIONALLY...FIRE 
  STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING 
  AND GROWTH DUE TO INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND INSTABILITY CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ602-603-605>608-WAZ602-604-660-260545-
/O.NEW.KPQR.FW.W.0005.160826T1800Z-160827T0400Z/
/O.CON.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-EAST WILLAPA HILLS-
CLARK COUNTY LOWLANDS-EXTREME SOUTH WASHINGTON CASCADES-
241 PM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONES OR602...OR603...OR605...OR606...OR607...OR608...WA602...WA604
AND WA660... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR
DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES
OR602... OR603...OR605...OR606...OR607...OR608...WA602...WA604 AND
WA660...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS...WHICH IS
IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 602...603... 
  605...606...607 AND 608. IN WASHINGTON...FIRE WEATHER ZONES 
  602... 604 AND 660.

* HAINES...MID LEVEL HAINES 6 THURSDAY AND FRIDAY AFTERNOONS WITH
  DRY AND UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 90S FRIDAY AFTERNOON IN THE
  LOWLANDS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG INSTABILITY AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601-612-WAZ601-260400-
/O.CON.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
NORTH OREGON COAST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
241 PM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES
OR601...OR612 AND WA601...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 601 AND 612. IN 
  WASHINGTON...FIRE WEATHER ZONE 601.

* HAINES...MID LEVEL HAINES 6 THURSDAY AFTERNOON WITH DRY AND 
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE LOW 80S TO AROUND 90 DEGREES.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG INSTABILITY AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
367 
WWUS86 KPQR 260345
RFWPQR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
845 PM PDT THU AUG 25 2016

ORZ604-262315-
/O.EXP.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
/O.CON.KPQR.FW.W.0005.160826T1800Z-160827T0400Z/
WILLAMETTE VALLEY-
845 PM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONE OR604...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DRY
AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE
OR604...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 604.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 90S FRIDAY AFTERNOON.

* HAINES...MID LEVEL HAINES 6 FRIDAY AFTERNOON WITH DRY AND
  UNSTABLE CONDITIONS.

* IMPACTS...DUE TO DRY FUEL CONDITIONS...ANY FIRE START HAS THE 
  POTENTIAL FOR RAPID WIND DRIVEN SPREAD. ADDITIONALLY...FIRE 
  STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD FROM SPOTTING 
  AND GROWTH DUE TO INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ602-603-605>608-WAZ602-604-660-262315-
/O.EXP.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
/O.CON.KPQR.FW.W.0005.160826T1800Z-160827T0400Z/
NORTH OREGON COAST RANGE-
EAST SLOPES OF THE CENTRAL OREGON COAST RANGE-
NORTH OREGON CASCADE FOOTHILLS-CENTRAL OREGON CASCADE FOOTHILLS-
MT. HOOD NATIONAL FOREST - WEST OF CASCADE CREST-
WILLAMETTE NATIONAL FOREST-EAST WILLAPA HILLS-
CLARK COUNTY LOWLANDS-EXTREME SOUTH WASHINGTON CASCADES-
845 PM PDT THU AUG 25 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR DRY AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONES OR602...OR603...OR605...OR606...OR607...OR608...
WA602...WA604 AND WA660...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DRY
AND SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES
OR602...OR603...OR605...OR606...OR607...OR608...WA602...WA604 AND
WA660...

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 602...603... 
  605...606...607 AND 608. IN WASHINGTON...FIRE WEATHER ZONES 
  602... 604 AND 660.

* HAINES...MID LEVEL HAINES 6 FRIDAY AFTERNOONS WITH DRY AND
  UNSTABLE CONDITIONS.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 90S FRIDAY AFTERNOON IN THE 
  LOWLANDS.

* IMPACTS...FIRE STARTS WILL HAVE THE POTENTIAL FOR RAPID SPREAD 
  FROM SPOTTING AND FOR PLUME DOMINATED GROWTH DUE TO 
  INSTABILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ601-612-WAZ601-260445-
/O.EXP.KPQR.FW.W.0004.000000T0000Z-160826T0400Z/
NORTH OREGON COAST-CENTRAL OREGON COASTAL STRIP-
SOUTH WASHINGTON COAST INCLUDING THE WEST WILLAPA HILLS-
845 PM PDT THU AUG 25 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
SIGNIFICANTLY UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES OR601...
OR612 AND WA601...

TEMPERATURES CONTINUE TO COOL THIS EVENING AND THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:42 PM PDT, 4 minutes earlier.

Area forecast discussion, Aug 24, 2:42 PM PDT, 4 minutes before
Area Forecast Discussion...Corrected
National Weather Service Portland OR
242 PM PDT Wed Aug 24 2016

Fixed formatting of the climate section.

.SYNOPSIS...An upper level ridge and offshore winds will result in
warming through Friday. A thermal trough over the Willamette Valley
Thursday and Friday will support afternoon inland temperatures
peaking in the upper 90s, with localized temperatures to 105. Onshore
winds will return Friday night and Saturday. A persistent upper level
trough will continue onshore winds and inland morning clouds for near
or below seasonal temperatures Saturday through mid next week.

&&

.SHORT TERM...(Tonight through Saturday)...An upper level ridge
building into the Pac NW, combined with a thermal trough and offshore
winds over NW Oregon and SW Washington, will result in another
stretch of hot weather through Friday. Expect temps to peak in the
low 90s across the interior this afternoon, but this is just the
beginning as highs for Thursday and Friday will be even warmer.

The thermal trough over southern Oregon will continue to build north
overnight and looks to be over the Willamette Valley on Thursday.
This will help to strengthen the offshore flow across the forecast
area which will allow inland temps to warm into the upper 90s, with
isolated areas a few degrees over 100 possible. Offshore flow should
be strong enough on Thursday to allow coastal temps to warm into the
80s. Not much change is expected for Friday as the general pattern
remains similar to Thursday. With the hot weather pending and not
much change expected in the temps will continue the current heat
advisory through Friday evening. Despite the coast warming into the
80s on Thursday weak onshore flow will return by Friday so they
continue to not be included in the advisory.

The upper level ridge looks to weaken late Friday with the thermal
trough shifting east of the Cascades. This will bring a cooler air
mass to the forecast area Friday night as onshore flow increases
across the region. Models continue to suggest that we will see a
southerly surge Friday night which should bring the return of marine
stratus and patchy fog to the coast, with marine stratus filtering
locally inland Saturday morning. Expect any stratus in the interior
to dissipate Saturday afternoon with temps a good 10 to 15 degrees
cooler. /64

.LONG TERM...(Saturday night through Wednesday)...General period of
troughiness settles in to the PacNW by the latter part of the weekend
and into early next week. This will bring cooler temperatures,
cloudiness, and chances for showers to the area. The best chance of
showers will be for far NW Oregon and SW Washington as well as marine
areas Sunday evening through Monday as a weak low forms off the coast
on Sunday night and moves into Vancouver Island on Monday night.
There are still timing and strength differences between the ECMWF and
GFS, but either way, confidence in precipitation is high enough to
introduce PoPs during the period with highest chance during the day
on Monday. /Bentley

&&

.AVIATION...With offshore flow, generally VFR conditions continuing
tonight into Thu. A small chance for some ifr fog to develop along
the coast this evening, mainly KONP, between 01z and 05z before winds
turn offshore.

KPDX AND APPROACHES...VFR tonight and Thu.

&&

.MARINE...High pressure will continue over the northeast Pacific
through end of the work week. Thermal low pressure over western
Oregon will produce breezy northerly winds across the waters with
short period choppy seas of 4 to 7 ft through Friday.

Winds have been slow to pick up early this afternoon, but still looks
marginally likely for seeing some gusts in the 20 to 25 kt range this
evening in the southern waters, so will hang on to the small craft
advisory there. Probably a slightly better prospect for small craft
winds in the southern waters late Thu and Thu night as the thermal
induced trough intensifies. With a small short period swell from the
nw continuing, steep seas will remain but with heights peaking in the
4 to 7 ft range through Fri.

Winds diminish some by Sat as the trough of low pres moves inland.

&&

.CLIMATE...Record breaking temperatures are possible Thursday and
Friday. The table below lists the current forecast high temperatures
and the daily record high temperature for selected locations. The
'(YEAR)' is the year that the daily record was last set or tied.

LOCATION            THURSDAY, AUG 25        FRIDAY, AUG 26
                  FCST T/REC T (YEAR)	  FCST T/REC T (YEAR)
Vancouver, WA       96 / 96 (2010)          98 / 99  (1935)
Portland, OR        96 / 94 (2010)          98 / 100 (1986)
Troutdale, OR       96 / 95 (1986)          96 / 103 (1986)
Hillsboro, OR       98 / 96 (2010)          99 / 100 (1986)
McMinnville, OR     98 / 96 (1996)          99 / 99  (1924)
Salem, OR           99 / 97 (1967)          99 / 98  (1986)
Eugene, OR          98 / 97 (2010)          99 / 96  (2014)
Hood River, OR      94 / 95 (1996)          95 / 98  (1986)

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from noon to 9 PM PDT Thursday for Central
     Oregon Cascade Foothills-Central Oregon Coastal Strip-East
     Slopes of the Central Oregon Coast Range-Mt. Hood National
     Forest  -West of Cascade Crest-North Oregon Cascade
     Foothills-North Oregon Coast-North Oregon Coast Range-
     Willamette National Forest-Willamette Valley.

     Heat Advisory from 2 PM Thursday to 8 PM PDT Friday for Cascade
     Foothills in Lane County-Central Coast Range of Western
     Oregon-Central Columbia River Gorge-Central Willamette
     Valley-Coast Range of Northwest Oregon-Greater Portland
     Metro Area-Lower Columbia-Northern Oregon Cascade
     Foothills-South Willamette Valley-Upper Hood River Valley-
     Western Columbia River Gorge.

     Red Flag Warning until 8 PM PDT this evening for Willamette
     Valley.

WA...Red Flag Warning from noon to 9 PM PDT Thursday for Clark
     County Lowlands-East Willapa Hills-Extreme South
     Washington Cascades-South Washington Coast Including The
     West Willapa Hills.

     Heat Advisory from 2 PM Thursday to 8 PM PDT Friday for Central
     Columbia River Gorge-Greater Vancouver Area-I-5 Corridor
     in Cowlitz County-South Washington Cascade Foothills-
     Western Columbia River Gorge-Willapa Hills.

PZ...Small Craft Advisory for winds until 3 AM PDT Thursday for
     Waters from Cascade Head to Florence OR from 10 to 60 nm.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington from
the Cascade crest to 60 nautical miles offshore. The area is commonly
referred to as the forecast area.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:04 AM PDTHeat AdvisoryPQR65 hr
Aug 23, 8:49 PM PDTSmall Craft Advisory for WindsPQR30 hr
Aug 24, 8:04 AM PDTRed Flag WarningPQR12 hr

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.